The bifurcation diagram of an elliptic $P$-Kirchhoff-type problem with respect to the stiffness of the material

Document Type : Research Paper

Authors

1 Department of Mathematics, Faculty of Mathematical Sciences, University of Mazandaran, Babolsar, Iran

2 Department of Mathematics, Faculty of Basic sciences, Babol Noshirvani University of Technology, Babol, Iran

Abstract

We study a superlinear and subcritical  $p$-Kirchhoff-type problem which is variational and depends upon a real parameter $\lambda$. The nonlocal term forces some of the fiber maps associated with the energy functional to have two critical points. This suggests multiplicity of solutions, and indeed, we show the existence of a
local minimum and a mountain pass-type solution. We characterize the first parameter $\lambda_{0}^{*}$ for which the local minimum has nonnegative energy when $\lambda \geq \lambda_{0}^{*}$. Moreover, we characterize the extremal parameter $\lambda^{*}$ for which if $\lambda > \lambda^{*}$; then, the only solution to the
$p$-Kirchhoff problem is the zero function. In fact, $\lambda^{*}$ can be characterized in terms of the best constant of Sobolev embeddings. We also study the asymptotic behavior of the solutions when $\lambda\downarrow 0$

Keywords

[1] C.O. Alves, F.J.S.A. Corrˆe a, T.F .Ma, Positive solutions for a quasilinear elliptic equation of Kirchhoff type, Comput. Math. Appl., 49(1) (2005) 85-93.
[2] C. Chen, Y. Kuo, T.F. Wu, The Nehari manifold for a Kirchhoff type problem involving sign-changing weight functions, J. Dif. Eqs., 250(4) (2011) 1876-1908.
[3] Y. Ilyasov, On extreme values of Nehari manifold method via nonlinear Rayleigh’s quotient, Top. Meth. Non. Anal., 49(2) (2017) 683-714.
[4] Y. Ilyasov, K. Silva, On branches of positive solutions for p-Laplacian problems at the extreme value of the Nehari manifold method, Proc. Amer. Math. Soc., 146(7) (2018) 2925-2935[5] G. Kirchhoff, Mechanik. Teubner, Leipzig (1883).
[6] J.L. Lions, On some questions in boundary value problems of mathematical physics, North-Holland Math. Stud, 30 (1978) 284-346.
[7] Z. Nehari, On a class of nonlinear second-order differential equations, Trans. Amer. Math. Soc., 95,(1960), 101-123.
[8] Z. Nehari, Characteristic values associated with a class of non-linear second-order differential equations, Acta Math., 105 (1961) 141-175.
[9] S.I. Pokhozhaev, The fibrationmethod for solving nonlinear boundary value problems, Trudy Mat. Inst. Steklov., 192 (1990) 146-163.
[10] G. Siciliano, K. Silva, The fibering method approach for a non-linear schro¨dinger equation coupled with the electromagnetic field, Publ. Mat., 64 (2020) 373–390.
[11] K. Silva, A. Macedo, Local minimizers over the Nehari manifold for a class of concave-convex problems with sign changing nonlinearity, J. Dif. Eqs., 265(5) (2018) 1894-1921.
[12] K. Silva, The bifurcation diagram of an elliptic Kirchhoff-type problem with respect to the stiffness of the material, Z. Angew. Math. Phys., 70(93) 2019 1-13.
[13] J. Sun, T.F. Wu, Existence and multiplicity of solutions for an indefinite Kirchhoff-type equation in bounded domains, Proc. Roy. Soc. Edinburgh Sect. A, 146(2) (2016) 435-448.
[14] Q.G. Zhang, H.R. Sun, J.J. Nieto, Positive solution for a superlinear Kirchhoff type problem with a parameter, Nonl. Anal., 95 (2014) 333-338.
[15] Z. Zhang, K. Perera, Sign changing solutions of Kirchhoff type problems via invariant sets of descent flow, J. Math. Anal. Appl., 317(2) (2006) 456-463.
Volume 13, Issue 1
March 2022
Pages 2315-2331
  • Receive Date: 13 June 2021
  • Revise Date: 09 August 2021
  • Accept Date: 23 November 2021